- Statist. Sci.
- Volume 25, Number 3 (2010), 275-288.
Connected Spatial Networks over Random Points and a Route-Length Statistic
We review mathematically tractable models for connected networks on random points in the plane, emphasizing the class of proximity graphs which deserves to be better known to applied probabilists and statisticians. We introduce and motivate a particular statistic R measuring shortness of routes in a network. We illustrate, via Monte Carlo in part, the trade-off between normalized network length and R in a one-parameter family of proximity graphs. How close this family comes to the optimal trade-off over all possible networks remains an intriguing open question.
The paper is a write-up of a talk developed by the first author during 2007–2009.
Statist. Sci., Volume 25, Number 3 (2010), 275-288.
First available in Project Euclid: 4 January 2011
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Aldous, David J.; Shun, Julian. Connected Spatial Networks over Random Points and a Route-Length Statistic. Statist. Sci. 25 (2010), no. 3, 275--288. doi:10.1214/10-STS335. https://projecteuclid.org/euclid.ss/1294167960